Afraid to take the lithium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 10/17/2011 8:03 PM (GMT -6)   
My pysch ordered it to take along with the citalopram(celexa). I have been reading about seretonin syndrome. Too much seretonin. I have been feeling better so I'm wondering if my levels are good enough. I am only supposed to take it for a week but now too nervous to do it. Especially since she said take it at night(one of the symptoms is losing conciousness). Afraid I won't feel the signs that lead up to that. Can't do it. Sitting here looking at that pill.

BlueMoon878
Regular Member


Date Joined Sep 2006
Total Posts : 243
   Posted 10/17/2011 8:10 PM (GMT -6)   
Pills do have scary side effects. Is this the first time you'll be taking Lithium? If your doc had any reservations about the safety of the medication, she wouldn't have, as you said, "ordered" you to take it. I don't know, I feel like she has your best interest at heart and wants you to feel better as much as you do. She weighed the good and the bad and her answer was still to take the pill. I know it's hard and scary, but you can do it. If it doesn't make you feel any better, you're not roped into taking it forever.
"I did then what I knew how to do. Now that I know better, I do better."

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 10/17/2011 8:23 PM (GMT -6)   
I know she thinks it will help. I guess I read too much, now I have scared myself. Thanks for your input. Yes this is my first time with lithium. Never been treated for depression before. I was depressed for a while but not like what I spiraled down to after my breakup. These feeling I have had are pretty foreign to me.

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 10/17/2011 8:44 PM (GMT -6)   
Hi, Stillme, I've read about serotonin syndrome on the internet tonight, and it's worthy of your reading all you can about the syndrome. In just a cursory look it seems to me that it can occur occasionally when there is a large overdose of medication (or large combination of meds) and that it can be corrected early on if reported and is not dangerous if caught early.

Please read all you can and keep in touch with your psychiatrist. I doubt that you are taking much lithium combined with a second medication.

Lithium is still considered the benchmark in treatment for bipolar illness.

Your doctor is your best guide for the amount and type meds to take and she will guide you into greater understanding of the infrequency of serotonin syndrome occurrence.

Good wishes,

I.G.

Post Edited (It's Genetic) : 10/18/2011 3:12:44 AM (GMT-6)


BlueMoon878
Regular Member


Date Joined Sep 2006
Total Posts : 243
   Posted 10/17/2011 9:06 PM (GMT -6)   
Nicely put, IG. I agree 100%. Something to keep at the back of your mind, but maybe not to fret over with the Lithium. If this is the first time you're taking meds, I totally get that it's scary; however, I'm with IG that your doc probably knows what she's doing.

Sending you good thoughts.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 10/17/2011 9:39 PM (GMT -6)   
me too. jamie.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 10/18/2011 6:52 AM (GMT -6)   
Thanks guys. I'll be brave tonight. I guess because I'm feeling better, no uncontrollable crying, racing thoughts have calmed down and suicidal thoughts are very infrequent now, I feel like I don't really need the lithium to boost the citalopram. I suppose she prescribed it because I told her that on a scale of 1 - 10, I am about at a 4.5 to 5, which is much improved because I was at a -10 or more for months, but still not an optimal place.

I am just glad to be doing this much better, however, I still worry about going back down. I have had a few good days in the past and then it was right back down to nothing. (I am convincing myself of why I should take the lithium) Perhaps it will keep me from going back downhill or at least if I go down it won't be back to the bottom.

If she had given it too me two weeks ago, I would have readily taking it because I was feeling just that bad. Perhaps some of this is the slight anxiety issue that I have been having.

Sending good thoughts back to all of you too.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 10/18/2011 6:09 PM (GMT -6)   
am glad that your feeling better. jamie :-)
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 4:33 PM (GMT -6)
There are a total of 3,005,525 posts in 329,236 threads.
View Active Threads


Who's Online
This forum has 161781 registered members. Please welcome our newest member, Grey Eagle1.
273 Guest(s), 14 Registered Member(s) are currently online.  Details
Georgia Hunter, ksk54, Deep_sleep, mauricesr, Artist Mark, SG091, MG0351, 3timechamp, Depov, Girlie, Chow Wan, ddyss, kittytalk371, jwebb